calf twitching

Question

I have developed calf twitching over the last few weeks. My doctor had run blood tests to loook for magnesium imbalance and kidney and kiver functions. All were normal but they have now suggested that I see a neurologist. I am terrifies that I have ALs or MND. It will be several weeks before I see the neurologist and I am scared. I am currently taking kaletra and kivexa. Could these symptoms be related to the HIV?

Answer

Muscle twitching can be due to a wide range of problems in the general population. In HIV + patients often there is a non-HIV cause though HIV neuropathy merits consideration. The most likely cause depends on the location and character of the twitching. In the calf area consideration of a pinched/irritated nerve would be high on the list of possible causes. It would be unlikely that your HIV regimen would be directly causing the muscle twitching though it could occur rarely. KH